MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43783
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003 device evaluation the ziv5-18-125-8-80 device of lot number c1794191 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 26th may 2021.On evaluation of the device it was noted that the proximal end of the outer sheath had separated from the handle at the white connector cap.A slight kink was also observed on the inner catheter at the distal white tip.The device flushed as expected.A 0.18¿ wireguide would not pass through the kink on the outer catheter.The stent could not be deployed due to the separation of the outer sheath from the handle.Document review prior to distribution ziv5-18-125-8-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).A review of the manufacturing records for ziv5-18-125-8-80 of lot number c1794191 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1794191.It should be noted that the instructions for use (ifu0043-9) states the following: indications for use the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.There is evidence to suggest the user did not follow the ifu.According to the customers testimony the target location for the stent was the right sfa.Root cause review a definitive root cause of off label use was identified.The zilver vascular stent is intended for use in the iliac arteries.According to the customers testimony the target location for the stent was the right sfa.The use of the device in a location other than it¿s intended use may have resulted in the outer sheath separating from the handle at the white connector cap.It is not possible to state how the device will perform when used outside of its validated state.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The catheter portion of the flexor came detached from the deployment device.When he went to pull back to deploy it, it detached.The stent was not able to be deployed.They pulled the delivery catheter out over the wire.The stent was still in the catheter.The procedure was successfully completed with another device of the same type.Off label use: attempted delivery in the right sfa.Patient outcome: did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no did the patient require any additional procedures due to this occurrence? -no if yes, please describe.Did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no has the complainant reported that the product caused or contributed to the adverse effects? -no please specify adverse effects and provide details.General questions for complaint occurring during use, request the following: where was the access site? -left groin what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.-no more than normal what was the target location for the stent? -right sfa was the target location severely calcified or tortuous? -no was the device flushed prior to use? -yes were there any difficulties deploying the stent? -yes, it could not be deployed was the stent fully deployed before removing the delivery system from the patient? -n/a what other devices were used in the procedure? -5 fr ansel, hydro st wire please provide manufacturer, model, brand, and size if possible.-cook were any additional procedures necessary as a result of this event? -no can any photos, images, or reports of the procedure or device be provided? -no please review following ¿failure¿ modes with contact to determine if additional questions apply.If the event involves thombosis, restenosis, and/or occlusion, request the following: -n/a did the patient have any risk factors for thrombosis, restenosis, or occlusion? what other medications and/or treatments was the patient receiving? if occlusion occurred, can it be confirmed if the occlusion is related to thrombosis or restenosis? if the event involved claudication / pain, request the following: -n/a is the reported event a symptom of restenosis or thrombosis? if no restenosis or thrombosis occurred how it was determined that the zilver stents caused / contributed to the event? if the event involves stent shortening, request the following: -n/a was there any evidence of post deployment stent compression or deformation? was the delivery system able to be advanced to the target site easily / with no resistance? was the handle pulled toward the hub while the delivery system remained stationary during deployment? if the event involves sheath separation, request the following: -n/a was there high resistance encountered during any part of the procedure, wire guide advancement, stent deployment, etc.? was pre-dilatation conducted prior to stent deployment? was the handle puled toward the hub while the delivery system remained stationary during deployment? if the event involving deployment difficulties, request the following: was the stent eventually deployed? -no was pre-dilatation conducted before stent deployment? -no was the handle pulled toward the hub while the delivery system remained stationary during deployment? -no if the event that involve device stuck on wire guide, difficult to advance / remove delivery system and/or wire guide, request the following: -n/a was the wire guide hydrophilic or non-hydrophilic? how long was the procedure 0from advancing delivery system to the moment when the user attempted to remove the device? was the wire guide new or was the wire guide used previously before advancing the zilver delivery system? if used, was the wire guide wiped between uses? the rep has provide the answers to the following questions.-(b)(6) 4apr2021 was the product inspected for kinks or damage before use? n/a, yes, no yes was the device used percutaneously? n/a,yes,no yes was resistance encountered when advancing the wire guide to the target location? n/a,yes, no no was resistance encountered when advancing the delivery system to the target location? n/a, yes, no no how did the physician deal with this resistance? none was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral contralateral if contralateral, was the bifurcation angle steep? n/a, yes, no no did the tip of the delivery system cross the target location? n/a, yes, no yes was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no no was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no no was the delivery system pushed during deployment? n/a, yes, no no what artery was the stent placed in? stent was not able to be deployed.Sfa.Did the patient have any pre-existing conditions? n/a, yes, no n/a if yes, please specify:.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key12710554
Report Number3001845648-2021-00751
Device Sequence Number17203416
Product Code NIO
UDI-Device Identifier10827002437835
UDI-Public(01)10827002437835(17)240126(10)C1794191
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberG43783
Device Catalogue NumberZIV5-18-125-8-80
Device Lot NumberC1794191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/09/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR